Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of having an IUD?

I have a question about my period before when I was younger I had got pregnant and I had the baby and I decided to get the IUD (intrauterine device). I kept IUD in for five years and I got it taken out, for that five years I did not have a period at all. And before I got on the IUD I was on the birth-control patch for three years and I had a period Every 28 to 29 days and I only would bleed for three-five days but it was always a very light period. But now that IUD has been out for two years and I have a period but it is extremely light I could wear my pad for all four days, that s how light it is. And mostly my periods are like a brown color, like old blood. Now I am over weight, I have recently lost 30 pounds and I do see a difference in my periods. There s a little more blood than before but still not enough as in when I had them before. I ve been trying to get pregnant but no luck. I went to the doctor, they sent me to get a scope and did check my normal levels, she said everything came back fine. I m just scared that that IUD did something to my body.
Thu, 27 Jun 2019
Report Abuse
Question is related to
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Hello,

Please ask your doctor to rune out the thyroid hormone profile as this appears hypothyroidism rather than IUD induced damage. In case this has been already done I feel hormonal level need to be checked as IUD with hormonal contraceptives can change the hormone profile adverse for pregnancy.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ashok Kumar, Psychiatrist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, i have gynec question, I underwent MTP in Jan2009 and as per doctors advice IUD was inserted and i was told it can be kept for 5 yrs. i would...

Recent questions on  Iud with copper

doctor1 MD

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about...

doctor1 MD

31 year old female, 2 children, I have had an IUD (copper) for over an year now but I seem to have a lot of uncomfortable feelings in my lower "baby...

doctor1 MD

Can my IUD move if my 9 month old baby steps or kicks me in my lower abdomen while playing? Also are strings of blood or in the vaginal secretions...

doctor1 MD

I had an IUD put in and now I have a constant ache in my hip flexor, groin and hip (IT band) muscles. I have had the IUD in for almost 5 weeks. Do...

doctor1 MD

Hi, I've been feelling unwell with nausea , dizziness , bloating and hot flushes, smelly (fishy) urine smell...no pain when passing urine and have...

doctor1 MD

Hello I am a 22 year old female. I removed my iud 3-4 weeks ago when having sex with my boy friend and the pain was to much to bare. After removed...

doctor1 MD

I took the ecp 5 Days ago and I am having a lot of abdominal cramping and very tender breasts . is this normal, or could I be pregnant and see my...